MAUDE Adverse Event Report: STRYKER TRAUMA KIEL T2 FE RETRO NAIL LNG D9XL300; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL T2 FE RETRO NAIL LNG D9XL300; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2339-0930S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that a distal femur fracture treated with a synthes plate became infected.The plate was removed and the doctor waited for the infection to clear.Once it was clear, a 9mm t2 alpha retrograde nail was inserted.The nail failed and another doctor removed the 9mm nail and replaced it with a larger diameter t2 alpha retrograde nail and a distal femur plate.No issues have been reported since.
 
Additional Manufacturer Narrative
Please note the corrections to b1 and h6 method codes.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that a distal femur fracture treated with a synthes plate became infected.The plate was removed and the doctor waited for the infection to clear.Once it was clear, a 9mm t2 alpha retrograde nail was inserted.The nail failed and another doctor removed the 9mm nail and replaced it with a larger diameter t2 alpha retrograde nail and a distal femur plate.No issues have been reported since.Additional information: the nail failed because there was a lot of hard ware (competitive retrograde nail and competitive distal femur plate) in the patient previously.A larger diameter needed to be used instead of a 9mm nail.

Brand Name
T2 FE RETRO NAIL LNG D9XL300
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15571758
Report Number0009610622-2022-00459
Device Sequence Number11468569
Product Code HSB
UDI-Device Identifier07613327292374
UDI-Public07613327292374
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2339-0930S
Device Catalogue Number23390930S
Device Lot NumberK094C79
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date12/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown